Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 2, NWS Corpus Christi, TX

February 6, 2013Live Oak County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Feb 6, 2013, 7:17 AM CST for Live Oak County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 6, 2013, 7:17 AM CST (13:17 UTC)
Expired
Feb 6, 2013, 8:00 AM CST
In force
43 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

County Live Oak County, TX

The radar

The Corpus Christi radar (KCRP), 77 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 1.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2013-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 990 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2013-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
990 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
467 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

381 
WUUS54 KCRP 061317
SVRCRP
TXC297-061400-
/O.NEW.KCRP.SV.W.0002.130206T1317Z-130206T1400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
717 AM CST WED FEB 6 2013

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LIVE OAK COUNTY IN SOUTH TEXAS...

* UNTIL 800 AM CST

* AT 714 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  NORTH OF CLEGG...OR 11 MILES SOUTHWEST OF GEORGE WEST...AND MOVING
  EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GEORGE WEST...
  RIVER CREEK ACRES...
  LAGARTO...
  DINERO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2835 9791 2813 9789 2807 9832 2840 9833
      2840 9793
TIME...MOT...LOC 1317Z 259DEG 31KT 2824 9822

$$

TMT
1 follow-up statement
356 
WWUS54 KCRP 061337
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
737 AM CST WED FEB 6 2013

TXC297-061400-
/O.CON.KCRP.SV.W.0002.000000T0000Z-130206T1400Z/
LIVE OAK-
737 AM CST WED FEB 6 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CST
FOR SOUTHERN LIVE OAK COUNTY...

AT 731 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR RIVER CREEK ACRES...OR JUST SOUTH OF GEORGE 
WEST...MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DINERO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR LAKE CORPUS CHRISTI...GET OUT OF THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 2835 9791 2813 9789 2807 9832 2840 9833
      2840 9793
TIME...MOT...LOC 1336Z 259DEG 31KT 2827 9804

$$

TMT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 5:28 AM CST, 1 hour 49 minutes earlier.

Area forecast discussion, Feb 6, 5:28 AM CST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
528 AM CST WED FEB 6 2013

.DISCUSSION...SEE 12Z AVIATION DISCUSSION.

&&

.AVIATION...CONVECTION MAINLY OVER THE NORTHERN AREAS AS OF THIS
WRITING (AND MAINLY SHOWERS)...BUT AM EXPECTING CONVECTION TO PICK
UP LATER THIS MORNING AS DAYTIME HEATING ENSUES AND IMPACTS OF
UPPER ENERGY ALSO COME INTO PLAY (AND CAP WEAKENS). AM GOING WITH
MAINLY SHOWERS THIS MORNING WITH TEMPO THUNDER EASTERN
TAFS...THEN THUNDER AT KCRP AND KVCT THROUGH MID AFTERNOON.
FARTHER WEST...HAVE THUNDER THIS MORNING AT KLRD (VCTS/TEMPO
THUNDER)...WITH THUNDER ENDING BEFORE NOON AND JUST HAVE SHOWERS
THROUGH EARLY AFTERNOON. MENTION OF THUNDER (VCTS) IN KALI AND
KCRP BETWEEN 21Z-01Z...BUT THUNDER CONTINUING AT KVCT TIL EARLY
EVENING (MAY BE A BIT ON THE LONG SIDE BUT TAFS ALREADY GETTING
LONG). SHOULD SEE SOME IMPROVEMENT IN CIGS VSBYS TODAY FROM WEST
TO EAST...BUT WILL LIKELY REMAIN MVFR AT KCRP AND KVCT. ONCE SUN
SETS...CIGS AND VSBYS GO DOWN TO IFR/LIFR AND WITH LIGHT
WINDS...AM EXPECTING VSBYS BELOW 1SM TERMINALS EAST OF KLRD AOA
07Z AND IFR CONDITIONS AT KLRD AFTER 07Z.

&&

.PREV DISCUSSION... /ISSUED 358 AM CST WED FEB 6 2013/

SHORT TERM (TODAY THROUGH THURSDAY)...MAIN CONCERN ARE THE POPS
FOR TODAY AND THIS EVENING (MAINLY TODAY)...AS FIRST CONVECTIVE
COMPLEX WEAKENED AS IT MOVED ACROSS THE AREA OVERNIGHT AND MAY
HAVE SLIGHTLY STABILIZED THE ATMOSPHERE WHERE WE MAY NOT GET AS
MUCH AS WE THINK. ADDITIONAL CONVECTION MOVING ACROSS THE NORTHERN
AREAS AT THIS TIME SUGGESTS THAT CONVECTION DID NOT MESS UP THINGS
TOO MUCH (YET). 4 KM MODELS STILL SHOWING CONVECTION DEVELOPING
TODAY AND ESPECIALLY BUILDING UP NEAR THE COAST AND VICTORIA AREA
LATER TODAY AND THIS AFTERNOON. APPEARS THAT THE BEST JET DYNAMICS
TODAY WILL BE MAINLY EAST OF CWFA...BUT STILL SOME UPPER LEVEL
SUPPORT AVAILABLE. ALL IN ALL...WILL KEEP SIMILAR POPS OVER MOST
AREAS TODAY...BUT WILL INCREASE THEM TO 80/90 PERCENT OVER THE
NORTHEAST. STILL LOOKS LIKE THE ACTIVITY SHOULD BE PRETTY MUCH
OVER WITH BY MID EVENING...AND THAT BEING ONLY OVER THE NORTHEAST
AS REST OF AREA SHOULD BE DONE WITH RAIN. AFTER THE CHANCES FOR
RAIN DIMINISH...LOOKS LIKE FOG WILL BE A GOOD BET PRETTY MUCH
EVERYWHERE OVERNIGHT AND THURSDAY MORNING...ESPECIALLY IF MOST
AREAS GET THE RAINFALL EXPECTED AND WITH THE LIGHT WINDS THINGS
SHOULD BE SET UP FOR FOG. PRETTY MUCH GOING AREAS OF FOG FOR
TONIGHT...BUT WILL NOT MENTION DENSE FOG JUST YET AS NOT SURE HOW
MUCH CLOUDS WILL REMAIN. SOME WEAK MID LEVEL MOISTURE ADVECTION ON
THURSDAY MAINLY OVER THE SOUTHEAST COULD GENERATE A SHOWER/STORM
THURSDAY...BUT THAT IS ABOUT IT AS DRIER AIR CONTINUES TO PUSH
SOUTHEAST. CONCERNING TEMPERATURES...GOING COOL OVER THE NORTHEAST
DUE TO PERSISTENT RAINS...AND GENERALLY ON THE COOL SIDE OF
GUIDANCE FOR ELSEWHERE TODAY. GOING MORE ON THE WARM SIDE OF
GUIDANCE TONIGHT AND THURSDAY...ESPECIALLY THURSDAY AS 850 MB
WESTERLY WINDS COME BACK AND AREA STARTS TO SEE SOME CLEARING AND
DRYING.

MARINE (TODAY THROUGH THURSDAY)...WEAK TO MODERATE ONSHORE FLOW
TODAY AND THIS EVENING WEAKENS LATER TONIGHT...WITH A WEAK
GENERALLY NORTHERLY WIND REGIME ON THURSDAY. SCATTERED TO NUMEROUS
CONVECTION EXPECTED TODAY...WITH WINDS AND SEAS HIGHER IN
CONVECTION.

LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...ZONAL MID/UPPER LEVEL
FLOW TO OCCUR THURS NIGHT/FRI BEFORE MERIDIONAL PATTERN RETURNS OVER
THE WEEKEND. WAA TO STRENGTHEN SATURDAY INTO SUNDAY AS CYCLOGENESIS
TAKES PLACE OVER SE CO...RESULTING IN BREEZY SE SFC WINDS OVER S TX.
CLOUD COVER WILL THICKEN AND SLIGHT CHANCES OF SHOWERS OR DRIZZLE
WILL EXIST ON SATURDAY DUE TO LOW LEVEL MOISTURE/WIND PATTERN.
FAIRLY STACKED SYSTEM TO HOOK AND EJECT NORTHEAST OUT OF THE PLAINS
ON SUNDAY WITH ASSOCIATED COLD FRONT TO DRIFT INTO CWA BY LATE
SUNDAY. FORECAST CONFIDENCE THEN DECREASES FOR REMAINDER OF LONG
TERM PERIOD. GFS WANTS TO STALL OUT SAID FRONT AND DEVELOP A FAIRLY
POTENT COASTAL TROUGH ALONG THE MIDDLE TEXAS COAST EARLY NEXT WEEK.
ECMWF ON THE OTHER HAND PUSHES FRONT ALL THE WAY THROUGH RESULTING
IN ANY MOISTURE OF SIGNIFICANCE BEING KEPT OFFSHORE. GFS MID LEVEL
DYNAMICAL PATTERN LOOKS A LITTLE MORE REALISTIC THAN ECMWF FOR EARLY
NEXT WEEK AND THUS HAVE LEANED FORECAST FOR EARLY NEXT WEEK CLOSER
TO GFS...ALBEIT CONFIDENCE IS STILL LOW. IF COASTAL TROUGH DOES
INDEED DEVELOP THEN EARLY NEXT WEEK WOULD BE
DAMP/CLOUDY...BREEZY...AND CHILLY FEELING ACROSS EASTERN ZONES.
OFFICIAL FORECAST CALLS FOR MAX TEMPS FRIDAY TO BE CLOSER TO
SEASONABLE LEVELS DUE TO LIGHT CAA. TEMPS THEN TO WARM BACK INTO THE
80S ACROSS INLAND LOCATIONS OVER THE WEEKEND. MAX TEMPS EARLY NEXT
WEEK WILL BE DEPENDENT ON CLOUD COVER...BUT FOR NOW HAVE GONE
TOWARDS COOLER GUIDANCE WITH HIGHS LATE IN THE EXTENDED PERIOD
POSSIBLY STRUGGLING TO REACH THE 70S.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    75  63  82  54  73  /  70  10  20  10  10
VICTORIA          72  61  79  52  74  /  90  30  10  10  10
LAREDO            83  65  84  57  80  /  50  10  10   0  10
ALICE             78  62  84  53  77  /  70  10  10  10  10
ROCKPORT          71  61  78  54  69  /  80  20  10  10  10
COTULLA           76  61  82  53  79  /  60  10  10   0  10
KINGSVILLE        77  63  83  52  75  /  70  10  20  10  10
NAVY CORPUS       73  64  78  57  69  /  70  10  20  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

GW/86...AVIATION
Hazardous weather outlook, Feb 6, 5:42 AM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
542 AM CST WED FEB 6 2013

GMZ230-235-250-255-270-275-TXZ229>234-239>247-071200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
542 AM CST WED FEB 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TODAY OVER SOUTH TEXAS. A FEW STRONG
STORMS WILL BE POSSIBLE...MAINLY THIS AFTERNOON IF SUFFICIENT
DAYTIME HEATING BECOMES AVAILABLE. ALTHOUGH AN ISOLATED STORM
COULD PRODUCE HAIL NEAR THE SIZE OF QUARTERS AND WINDS AROUND 50
MPH...MOST THUNDERSTORMS AT BEST WILL PRODUCE SMALL HAIL AND WIND
GUSTS BELOW 50 MPH. ALSO...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE
MAINLY OVER THE NORTHERN PORTIONS OF SOUTH TEXAS...WHERE ISOLATED
RAINFALL AMOUNTS OF 3 TO 5 INCHES WILL BE POSSIBLE. THIS COULD
RESULT IN LOCALIZED FLOODING ESPECIALLY IF THE HEAVY RAIN FALLS IN
LOW-LYING AREAS. FINALLY FOG IS EXPECTED TO DEVELOP TONIGHT...AND
COULD BECOME DENSE IN MANY LOCATIONS MAKING DRIVING AND NAVIGATION
HAZARDOUS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FOG WILL BE POSSIBLE DURING THE LATE NIGHT THROUGH MID MORNING HOURS
THURSDAY AND FRIDAY NIGHTS. NO OTHER HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
HOWEVER...SPOTTERS SHOULD KEEP INFORMED ON THE LATEST FORECASTS
SHOULD CONDITIONS BECOME WORSE THAN ANTICIPATED.

GW/RH

In the hours before

Special weather statement, Feb 6, 1:58 AM CST, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
158 AM CST WED FEB 6 2013

TXZ229-239-060900-
LA SALLE-WEBB-
158 AM CST WED FEB 6 2013

...A STRONG THUNDERSTORM WILL IMPACT LA SALLE AND NORTHERN WEBB
COUNTIES...

AT 156 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LA ESPERANZA RANCH AIRPORT...OR 16 MILES
NORTHWEST OF ENCINAL...MOVING NORTHEAST AT 35 MPH.

PEA TO MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH
THIS STORM.

GW
Special weather statement, Feb 6, 6:04 AM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
604 AM CST WED FEB 6 2013

TXZ229-230-061245-
LA SALLE-MCMULLEN-
604 AM CST WED FEB 6 2013

...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE AND MCMULLEN
COUNTIES...

AT 559 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF FORT EWELL SITE...OR 22
MILES SOUTHEAST OF COTULLA...MOVING NORTHEAST AT 35 MPH.

MOTHBALL SIZE HAIL IS EXPECTED WITH THIS STORM.

GW
Local storm report, Feb 6, 6:42 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
642 AM CST WED FEB 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     TSTM WND GST     16 SSE FOWLERTON        28.24N 98.72W
02/06/2013  M56 MPH          MCMULLEN           TX   ASOS

            SITE KNMT IN SW MCMULLEN COUNTY.

&&

HART

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 6:33 AM CSTSevere Thunderstorm WarningCRPMcMullen57 min
Feb 6, 7:57 AM CSTSevere Thunderstorm WarningCRPBee, Live Oak, San Patricio63 min
Feb 6, 8:58 AM CSTSevere Thunderstorm WarningCRPAransas, Bee, Refugio, San Patricio62 min
Feb 6, 9:27 AM CSTSpecial Marine WarningCRP3 hr
Feb 6, 11:29 AM CSTAreal Flood AdvisoryCRPAransas61 min
Feb 6, 12:07 PM CSTSpecial Marine WarningCRP53 min
Feb 6, 2:02 PM CSTSpecial Marine WarningCRP88 min
Feb 6, 3:38 PM CSTSpecial Marine WarningCRP22 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.